Firmoo > Answers > Eye Health >  question

Question

Ask questions

A.L


01/25/2013

Can visine cause glaucoma?

Is it possible to lead to glaucoma by using visine? If so, how can i prevent it?
Related Topics : visine glaucoma
Answer the question

Answers (3)

  • Holly

    01/28/2013

    It is possible for you get glaucoma because of using visine which could cause the high pressure. The high pressure is the main reason for the glaucoma. You should avoid such thing. You need to keep the good habit of life and diet to protect the eyes. At the same time, you could also have the good rest for the eyes which is very important.
  • walkersrarest

    01/28/2013

    There is evidence that the visine may cause glaucoma, some researchers believe that overdose of eyedrops containing visine can contribute to a blockage in the normal flow of fluid, and with long time use of visine drops, thus you may get glaucoma. Usually, you will not notice the symptoms of glaucoma until the condition has already become worse, since early symptoms can resemble frequent headaches. Besides, visine eye drops also have many side effects. The most common side effect of visine is that long-term use of visine can actually cause the eyes to appear redder because the active ingredient in visine acts will constrict the blood vessels. Visine also reduces bloodflow and oxygenation to the surface of the eye, which also causes stinging of the eye upon instillation. What's worse, long-term use of visine may also damage the ocular surface. Additionally, visine can cause many problems, including vomiting, serious reductions in blood pressure and heart rate, and even coma. Therefore, to prevent glaucoma caused by visine, you should reduce the use of visine eye drops meanwhile take physical exercises to maintain a healthy life style.
  • Shelby harris

    02/02/2013

    Visine is a brand of eye drops used to eliminate the redness of eyes, produced by Johnson& Johnson. The active ingredient in visine formular is Tetrahydrozoline hydrochloride which is a vasoconsctrictor. It works by contricting the blood vessels of the surface of eyes to clear out the redness. Yet according to researches, long term use of visine might possibly get the redness rebounded even worse. Because it contrict the blood vessels, it reduce the blood flow and therefore oxygen supplied to eye surface. Some people even experienced rapid heartbeat after instill the drops. And according to the instruction of this product, it is not recommended to people with glaucoma because it tends to increase the intraocular pressure. Yet there is no proofing that instillation of visine would lead to glaucoma finally. I think it is better not to use visine as long term treatment for the redness of eyes.
Jumpto